Indiana, 2015Flooding and High Wind in Indiana, June 26 to 29, 2015
June 26 to 29, 2015 · NWS IWX · 6 events in 5 counties and zones
An unseasonably strong area of low pressure moved through the Ohio Valley on June 26-27 which brought moderate to heavy rain to the area. Between 3 and 6 inches of rain fell in a 24 hour period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong area of low pressure moved through the Ohio Valley on June 26-27 which brought moderate to heavy rain to the area. Between 3 and 6 inches of rain fell in a 24 hour period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 3:50 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 26, 3:50 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT FRI JUN 26 2015
.SYNOPSIS...
ISSUED AT 445 PM EDT FRI JUN 26 2015
AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE OHIO VALLEY TONIGHT
AND SATURDAY...BRINGING MODERATE TO HEAVY RAIN TO MUCH OF THE
FORECAST AREA. AREAS ACROSS THE SOUTHEAST WILL SEE THE MOST
RAIN...AND POTENTIAL FOR FLASH FLOODING. THUNDERSTORMS ARE ALSO
POSSIBLE. LOWS TONIGHT WILL BE AROUND 60. SATURDAY WILL BE COOLER
AND WINDY...WITH HIGHS IN THE MID TO UPPER 60S. RAIN SHOWERS AND
ISOLATED THUNDERSTORMS WILL PERSIST MAINLY IN THE EAST ON
SATURDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 338 PM EDT FRI JUN 26 2015
HEAVY RAIN AND FLOODING IS THE PRIMARY CONCERN FOR THE SHORT TERM
PERIOD AS AN UNSEASONABLY STRONG LOW PRESSURE CENTER TRACKS
THROUGH THE OHIO VALLEY. THIS HIGHLY DYNAMIC SYSTEM COUPLED WITH
PWAT VALUES ABOVE THE 90TH PERCENTILE HAS SET THE STAGE FOR
SEVERAL INCHES OF RAIN ACROSS THE SOUTHERN PORTION OF OUR FORECAST
AREA. UNFORTUNATELY THOSE AREAS HAVE ALREADY SEEN RECORD SETTING
RAINFALL SO FAR IN THE MONTH OF JUNE AND THEREFORE...FLOODING
CONCERNS ARE HIGH.
DIFFUSE SURFACE LOW EXTENDING FROM NEAR KIND TO NORTHERN
TEXAS WILL DEEPEN THIS EVENING ACROSS SOUTHERN ILLINOIS AND TRACK
THROUGH SOUTHERN INDIANA OVERNIGHT. THE RAPID DEEPENING OF
THIS LOW (~9MB/12HR) WILL LEAD TO MAXIMIZED ISENTROPIC LIFT IN OUR
FAR SE CWA...ALONG THE TRACK OF THE 700MB LOW. IN ADDITION TO THE
STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM...THE UPPER LOW WILL CUT
OFF OVER NORTHERN OHIO ON SATURDAY AND SLOW THE FORWARD PROGRESSION
OF THE LOW CONSIDERABLY. THEREFORE...WHEREVER THE PIVOT POINT SETS
UP NW OF THE LOW TRACK...SIGNIFICANT FLOODING IS LIKELY. INCREASED
QPF SE OF US24 WHERE HEAVY RAIN IS ALREADY FALLING AND THE PIVOT
POINT IS LIKELY TO SET UP. IT IS WORTH MENTIONING THAT MOST OF THE
HIGH RESOLUTION GUIDANCE IS INDICATING STORM TOTAL RAINFALL AMOUNTS
OF 4 TO 5 INCHES OR MORE WHICH CERTAINLY IS NOT OUT OF THE QUESTION
AND WOULD INDICATE THAT SOMEWHERE WITHIN THE FLASH FLOOD WATCH AREA
IS LIKELY TO SEE IN EXCESS OF 3 INCHES OF RAIN.
AS THIS LOW PRESSURE CENTER DEEPENS...NORTHERLY WINDS WILL INCREASE
THROUGH THE DAY ON SATURDAY WITH AFTERNOON WIND GUSTS IN EXCESS OF
35MPH EXPECTED. GIVEN THE EXTREMELY WET SOILS IN OUR EASTERN
COUNTIES WHERE WINDS WILL BE MAXIMIZED...WOULD NOT BE SURPRISED BY
AN ISOLATED REPORT OF AN UPROOTED TREE IN THAT AREA TOMORROW.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 338 PM EDT FRI JUN 26 2015
UNUSUALLY AMPLIFIED PATTERN FOR THIS TIME OF YEAR WILL CONTINUE
THROUGH THE EXTENDED PERIOD FEATURING WESTERN US RIDGE AND EASTERN
TROF WITH 500MB HT ANOMALIES AVERAGING +150M AND -100M
RESPECTIVELY. FORECAST PERIOD TO BEGIN WITH DEEP CLOSED UPPER LOW
EXITING TO THE EAST LEAVING JUST A SMALL CHANCE OF LINGERING
PRECIP AT THE ONSET OF THE FCST PERIOD SATURDAY EVENING. LARGE
SCALE TROF AXIS REMAINS OVER THE REGION AND WILL PROVIDE ONLY A
SMALL WINDOW OF DRY WX ON SUNDAY. NEXT SHORT WAVE WILL BE DROPPING
DOWN INTO THE NORTHERN GREAT LAKES ON SUNDAY AND BRING A WEAK
SURFACE WAVE INTO THE AREA BY SUNDAY EVENING. AS EXPECTED...MODELS
OFFER VARYING SOLNS ON TIMING AND INTENSITY BUT GENERALLY SUGGEST
KEEPING SUNDAY DRY AND HOLD OFF TILL 00Z MON TO BRING POPS BACK
IN. THIS SYSTEM WILL WORK ITS WAY ACROSS THE CWA ON MONDAY
BRINGING WIDESPREAD BUT GENERALLY LIGHT TO MODERATE
RAINFALL...WITH A CHANCE OF CONVECTIVE ELEMENTS EMBEDDED WITHIN.
GIVEN THE CURRENT WET PATTERN SEE NO REASON TO GO ALONG WITH THE
CONSENSUS GUIDANCE AND CARRY LIKELY POPS. DAYS 5-7 BECOME
CHALLENGING AS MEDIUM RANGE MODELS ATTEMPT TO BRING CANADIAN HIGH
PRESSURE INTO THE NORTHERN GREAT LAKES REGION AND SET UP A STRONG
BAROCLINIC ZONE ON ITS SOUTHERN PERIPHERY. UNCERTAINTY LIES IN
WHERE THIS BOUNDARY WILL SET UP...LATEST MODEL RUNS HINTING AT A
MORE SOUTHERLY SOLN AND POTENTIALLY KEEPING A MAJORITY OF THE CWA
DRY UNTIL THE MAIN SURFACE WAVE EJECTS INTO THE OHIO VALLEY TOWARD
THE END OF THE FCST PERIOD. AS EXPECTED...SUPERBLEND WASHES OUT
VARYING SOLNS INTO SMALL CHANCE POPS EVERY SINGLE PERIOD THRU DAY
7. CURRENT GRIDS REFLECT THIS AND WILL RELUCTANTLY YIELD TO THIS
SOLN PENDING A STRONGER MODEL SIGNAL FOR DRY WX. TEMPERATURES WILL
REMAIN AT OR SLIGHTLY BELOW NORMAL THROUGH DAY 7.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 220 PM EDT FRI JUN 26 2015
LIGHT RAIN IS BEGINNING TO SPREAD NORTH AND WILL BECOME MODERATE
INTO THE EVENING. DID NOT BRING LOWER VISIBILITIES INTO KFWA AT
THIS TIME...BUT MAY NEED IFR VISIBILITIES IN LATER TAF ISSUANCES
ONCE THE AXIS OF HEAVIEST RAINFALL BECOMES MORE APPARENT. ISOLATED
THUNDER IS POSSIBLE AT KFWA...BUT CHANCES ARE TOO LOW TO ADD
MENTION IN THE TAF. OTHERWISE...WINDS WILL INTENSIFY OUT OF THE
NORTH THROUGH THE OVERNIGHT AND MAY GUST NEAR 30 KNOTS AT KFWA
TOMORROW AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ018-022>027-
032>034.
MI...NONE.
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ004-005-015-
016-024-025.
LM...NONE.
&&
SYNOPSIS...MCD
SHORT TERM...BENTLEY
LONG TERM...JAL
AVIATION...BENTLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 26, 4:25 AM EST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EDT FRI JUN 26 2015
INZ018-022>027-032>034-OHZ004-005-015-016-024-025-270930-
ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...FORT WAYNE...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
525 AM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS... SEVERE STORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING IN
INDIANA AND THROUGH SATURDAY AFTERNOON IN OHIO.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME... HOWEVER... SPOTTERS
ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF 2
INCHES TODAY AND TONIGHT...ALONG WITH ANY OBSERVED FLOODING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-LMZ043-046-MIZ077-270930-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
525 AM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY AND SATURDAY
EVENING.
HIGH WAVES ARE EXPECTED TO CAUSE DANGEROUS SWIMMING CONDITIONS ON
LAKE MICHIGAN BEACHES SATURDAY AND SATURDAY EVENING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ004>009-012>017-020-MIZ078>081-OHZ001-002-270930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD
525 AM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 26, 2:08 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT FRI JUN 26 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 W DELPHOS 40.84N 84.38W
06/26/2015 M1.89 INCH VAN WERT OH PUBLIC
24 HOUR TOTAL.
&&
MCDFlood, Jay
- When
- June 26, 5:46 PM EST to June 28, 12:15 PM EST
- Where
- Jay County, 0.2 mi SSE of College Corner to 1.55 mi ESE of Portland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.417, -84.979
Several rounds of rainfall caused high water levels along the Salamonie River, with numerous roads impacted near the river. In addition, several county roads were dealing with high water.
Flood, Allen
- When
- June 27, 7:00 AM EST to June 29, 12:15 PM EST
- Where
- Allen County, 2.8 mi W of Zanesville to 5.8 mi SE of Monroeville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.918, -85.334
Numerous roads were impacted by an extended period of high water as several rounds of rainfall brought several inches of rain.
High Wind, Allen
- When
- June 27, 7:00 AM EST to 8:00 AM EST
- Where
- Allen forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
Strong winds aloft were able to mix down in the rain showers across the area the morning of the 27th. Extremely saturated soils from the excessive rainfall through the month of June made it easy for strong winds of 40-66 mph the morning of the 27th to cause widespread wind damage across the Fort Wayne area. Several dozen trees were uprooted or snapped, and damage was reported as trees fell into houses or on vehicles. The barometric pressure dropped from 29.74 at 754 am to 29.63 at 807 am and then back to 29.74 by 836 am EDT.
Flood, Miami
- When
- June 27, 11:50 AM EST to 2:00 PM EST
- Where
- Miami County, 0.5 mi SSW of Bunker Hill to 1.55 mi W of New Santa Fe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.663, -86.104
County Road 500S closed due to flooding.
Flood, Grant
- When
- June 27, 1:34 PM EST
- Where
- Grant County, 0.87 mi NW of Stonecrest to 0.88 mi SW of Stonecrest
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.540, -85.630
Stone road was closed due to high water. Three vehicles were trapped trying to drive through the water.
Flood, De Kalb
- When
- June 27, 2:50 PM EST to June 29, 12:15 PM EST
- Where
- De Kalb County, 3.62 mi SSE of Newville Center to 2.4 mi N of Artic
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.271, -84.804
Numerous roads were impacted by high water for an extended time as several rounds of rain moved through the area. Flooding was noted in a neighborhood on the southeast side of Auburn. Water was flowing from storm drains and overflowing ponds, with fish swimming down the road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590133, 590151, 594017, 590153, 590156, 590157.